Alert archive / Tennessee / Freeze Warnings in 2020

Freeze Warning 3, NWS Nashville, TN

April 15, 20208 counties in Tennessee

NWS Nashville, TN issued this freeze warning at Apr 15, 2020, 2:21 PM CDT for 8 counties in Tennessee. It took effect at Apr 16, 2020, 2:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 15, 2020, 2:21 PM CDT (19:21 UTC)
In effect from
Apr 16, 2020, 2:00 AM CDT
Expired
Apr 16, 2020, 8:00 AM CDT
In force
6 hr
Issued by
NWS Nashville, TN

Counties Clay County, TN, Cumberland County, TN, Fentress County, TN, Jackson County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN, White County, TN

The radar

The Nashville radar (KOHX), 113 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.4 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2020-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2020-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -176 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2137 m above ground
0-6 km bulk shear
110 kt
0-1 km storm-relative helicity
-176 m²/s²
0-3 km storm-relative helicity
-91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this freeze warning went out at Apr 15, 12:23 PM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Apr 15, 12:23 PM CDT, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1223 PM CDT Wed Apr 15 2020

.UPDATE...
FOR 18Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Current forecast appears to be in good shape. However, we are
looking at a southward moving weakening clipper system that is
currently located across central IL. We could see some added
cloudiness late this afternoon and early this evening. Perhaps a
few sprinkles north although airmass will be rather dry by that
time. No changes for now. I may add some cloudiness for late day.

&&

.AVIATION...
18Z TAF DISCUSSION.

VFR conditions for this TAF cycle as very dry air has settled into
Middle TN. Winds will occasionally gust to 15 kts this afternoon,
but will calm and shift to the northwest as a weak clipper moves
through this evening.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......21
AVIATION........Unger
Hazardous weather outlook, Apr 15, 5:04 AM CDT, 9 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
504 AM CDT Wed Apr 15 2020

TNZ005>011-023>034-056>066-075-077>080-093>095-161015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
504 AM CDT Wed Apr 15 2020

This Hazardous Weather Outlook is for portions of Middle Tennessee.

.DAY ONE...Today and Tonight.

A Freeze Warning and Freezing Fog Advisory will continue until 9AM
this morning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

11

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 10:13 PM CDTRiver Flood AdvisoryOHXPerry22 hr
Apr 15, 3:38 AM CDTFreezing Fog AdvisoryOHXBedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more5 hr
Apr 15, 2:21 PM CDTFrost AdvisoryOHXBedford, Cannon, Cheatham, Coffee, Davidson, DeKalb and 24 more18 hr

Nearby

Freeze Warnings in Tennessee, 2020Every freeze warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.